Missouri, 2005

Damaging Wind in Missouri, June 4, 2005

June 4, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 4, 11:45 PM CST, 0 minutes earlier.

Area forecast discussion, Jun 4, 11:45 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1245 AM CDT SUN JUN 5 2005

.MESOSCALE DISCUSSION...

INTENSE SMALL SCALE BOW ECHO HAS DEVELOPED SOUTHEAST OF TULSA AND
IS ACCELERATING NORTHEAST TOWARD FAR SOUTHWEST MISSOURI. OKLAHOMA
MESONET HAS RECORDED WIND GUSTS TO NEARLY 70 MPH...AND THE SYSTEM
CONTINUES TO ACCELERATE. LAST COUPLE OF VOLUME SCANS THE LEADING
EDGE OF THE BOW WAS RACING NORTHEAST AT 60KT. ENVIRONMENT AHEAD OF
THIS BOW IS FAIRLY UNIFORM SO NO APPARENT ENVIRONMENTAL REASON IS
EVIDENT FOR RAPID WEAKENING BEFORE THIS STORM MAKES IT INTO FAR SW
MISSOURI. VERY VERY RAPID MOVEMENT OF THIS BOW WILL REQUIRE
PROACTIVE WARNING ISSUANCE TO STAY AHEAD OF THE WIND.

IZZI
&&

.AVIATION...

WILL CARRY TEMPO THUNDER IN JOPLIN AND SPRINGFIELD TAFS WITH SHOWERS
AND THUNDERSTORMS EXTENDING FROM NORTHWEST ARKANSAS TO EASTERN
KANSAS SPREADING INTO THE REGION THROUGH 11Z. THEREAFTER WILL KEEP
TAFS DRY WITH AFTERNOON SCATTERED CUMULUS AND BROKEN MID LEVEL
DECK.

TERRY
&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLASH FLOOD WATCH FOR VERNON COUNTY THROUGH TONIGHT.
.KS...FLASH FLOOD WATCH FOR BOURBON...CHEROKEE AND CRAWFORD COUNTIES
THROUGH TONIGHT.

WFO SGF
Hazardous weather outlook, Jun 4, 10:21 PM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1121 PM CDT SAT JUN 4 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060430-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1121 PM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING:
  HAIL TO THE SIZE OF QUARTERS. DAMAGING WIND GUSTS TO 80 MPH.
  HEAVY RAINFALL THAT COULD LEAD TO ISOLATED FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT PORTIONS OF THE
  OZARKS AND SOUTHEAST KANSAS OVERNIGHT. THE GREATEST THREAT OF
  DAMAGING WINDS AND LARGE HAIL WILL BE IN FAR SOUTHWEST MISSOURI
  BETWEEN MIDNIGHT AND 2 AM. THUNDERSTORMS WILL MOVE ACROSS THE
  REST OF THE OZARKS OVERNIGHT WITH A GRADUAL WEAKENING TREND
  EXPECTED.

  THE THREAT FOR FLASH FLOODING WILL REMAIN GREATEST WHERE RECENT
  HEAVY RAINFALL HAS SATURATED GROUNDS NORTH AND WEST OF A BAXTER
  SPRINGS KANSAS TO NEVADA LINE.

  DISCUSSION:

  THUNDERSTORMS WILL MOVE INTO FAR SOUTHEAST KANSAS AND SOUTHWEST
  MISSOURI OVERNIGHT. INCREASING WIND SHEAR AND A COLD POOL
  DEVELOPING ACROSS NORTHEAST OKLAHOMA WILL LIKELY MOVE INTO FAR
  SOUTHWEST MISSOURI BEFORE MIDNIGHT...AND THEN MOVE NORTHEAST
  ACROSS SOUTHERN MISSOURI OVERNIGHT. WEAKER INSTABILITY EASTWARD
  ACROSS THE OZARKS WILL LIKELY LESSEN THE OVERALL SEVERE WEATHER
  THREAT EAST OF SPRINGFIELD. HOWEVER...ENOUGH WIND SHEAR MAY
  ALLOW FOR AN ISOLATED SEVERE THUNDERSTORM EAST OF HIGHWAY 65.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

  SCATTERED THUNDERSTORMS MAY REDEVELOP SUNDAY...GENERALLY ALONG
  AND SOUTH OF INTERSTATE 44. ISOLATED SEVERE THUNDERSTORMS MAY
  BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED IN FAR SOUTHWEST
  MISSOURI AFTER MIDNIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

JLT

In the hours before

Special weather statement, Jun 4, 7:37 PM CST, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
837 PM CDT SAT JUN 4 2005

KSZ073-097-101-MOZ066>067-077>078-088>089-093>094-101>102-
050400-
BOURBON-CHEROKEE-CRAWFORD-BARRY-BARTON-CEDAR-DADE-JASPER-
LAWRENCE-MCDONALD-NEWTON-ST. CLAIR-VERNON-
837 PM CDT SAT JUN 4 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 398 IN
EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA...

IN KANSAS THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON... CHEROKEE... CRAWFORD...

IN MISSOURI THIS WATCH INCLUDES 10 COUNTIES

IN CENTRAL MISSOURI

ST. CLAIR...

IN SOUTHWEST MISSOURI

BARRY... BARTON... CEDAR...
DADE... JASPER... LAWRENCE...
MCDONALD... NEWTON... VERNON...

THIS INCLUDES THE CITIES OF...LAMAR...FORT SCOTT...MONETT...
CASSVILLE...AURORA...MOUNT VERNON...BAXTER SPRINGS...COLUMBUS...
PITTSBURG...ANDERSON...PINEVILLE...EL DORADO SPRINGS...STOCKTON...
NEOSHO...GREENFIELD...NEVADA...APPLETON CITY...OSCEOLA...
JOPLIN AND CARTHAGE.
Special weather statement, Jun 4, 9:46 PM CST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1046 PM CDT SAT JUN 4 2005

KSZ073-097-101-MOZ066>067-077>078-088>089-093>094-101>102-
051100-
BOURBON-CHEROKEE-CRAWFORD-BARRY-BARTON-CEDAR-DADE-JASPER-
LAWRENCE-MCDONALD-NEWTON-ST. CLAIR-VERNON-
1046 PM CDT SAT JUN 4 2005

...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF. 398 AND
HAS ISSUED TORNADO WATCH 399 UNTIL 6 AM CDT FOR THE FOLLOWING
AREA...

IN KANSAS THE NEW WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON... CHEROKEE... CRAWFORD...

IN MISSOURI THE NEW WATCH INCLUDES 10 COUNTIES

IN CENTRAL MISSOURI

ST. CLAIR...

IN SOUTHWEST MISSOURI

BARRY... BARTON... CEDAR...
DADE... JASPER... LAWRENCE...
MCDONALD... NEWTON... VERNON...

THIS INCLUDES THE CITIES OF...LAMAR...FORT SCOTT...MONETT...
CASSVILLE...AURORA...MOUNT VERNON...BAXTER SPRINGS...COLUMBUS...
PITTSBURG...ANDERSON...PINEVILLE...EL DORADO SPRINGS...STOCKTON...
NEOSHO...GREENFIELD...NEVADA...APPLETON CITY...OSCEOLA...
JOPLIN AND CARTHAGE.

MOZ055>056-068-051100-
BENTON-HICKORY-MORGAN-
1046 PM CDT SAT JUN 4 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 399 IN
EFFECT UNTIL 6 AM CDT FOR THE FOLLOWING AREA...

IN MISSOURI THIS WATCH INCLUDES 3 COUNTIES

IN CENTRAL MISSOURI

BENTON... HICKORY... MORGAN...

THIS INCLUDES THE CITIES OF...HERMITAGE...WARSAW...
COLE CAMP AND VERSAILLES.
Special weather statement, Jun 4, 10:16 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1116 PM CDT SAT JUN 4 2005

MOZ101-050515-
MCDONALD-
1116 PM CDT SAT JUN 4 2005

...SIGNIFICANT WEATHER ADVISORY FOR MCDONALD COUNTY...

AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SEVERE THUNDERSTORM MOVING INTO DELAWARE AND ADAIR COUNTIES IN
NORTHEASTERN OKLAHOMA...AND MOVING NORTHEAST AT 65 MPH. THIS STORM
HAS A HISTORY OF PRODUCING WIND GUSTS TO 70 MPH...AND WILL MOVE INTO
MCDONALD COUNTY BETWEEN 1145 PM AND MIDNIGHT.

PEOPLE IN MCDONALD COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE EXPECTED WITH THIS STORM.

BROWNING
Local storm report, Jun 4, 11:01 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1201 AM CDT SUN JUN 05 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1137 PM     TSTM WND GST     SOUTH WEST CITY         36.52N 94.60W
06/04/2005  65 MPH           MCDONALD           MO   LAW ENFORCEMENT
Local storm report, Jun 4, 11:23 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 AM CDT SUN JUN 05 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     ANDERSON                36.65N 94.43W
06/05/2005                   MCDONALD           MO   LAW ENFORCEMENT

1205 AM     TSTM WND DMG     PINEVILLE               36.60N 94.38W
06/05/2005                   MCDONALD           MO   LAW ENFORCEMENT

            LAW ENFORCEMENT OFFICERS REPORT NUMEROUS TREES DOWNED
            ACROSS MCDONALD COUNTY WITH AREAS OF POWER OUTAGES IN
            BOTH PINEVILLE AND ANDERSON. ALSO, THERE IS A REPORT OF
            TREES DOWNED ON HIGHWAY H SOUTHWEST OF PINEVILLE.

JLT
Special weather statement, Jun 4, 11:32 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1232 AM CDT SUN JUN 5 2005

MOZ082-090>092-095>098-103>106-051100-
CHRISTIAN-DOUGLAS-GREENE-HOWELL-OREGON-OZARK-SHANNON-STONE-TANEY-
TEXAS-WEBSTER-WRIGHT-
1232 AM CDT SUN JUN 5 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
403 IN EFFECT UNTIL 6 AM CDT FOR THE FOLLOWING AREA...

IN MISSOURI THIS WATCH INCLUDES 12 COUNTIES

IN SOUTH CENTRAL MISSOURI

HOWELL... OREGON... SHANNON...
TEXAS...

IN SOUTHWEST MISSOURI

CHRISTIAN... DOUGLAS... GREENE...
OZARK... STONE... TANEY...
WEBSTER... WRIGHT...

THIS INCLUDES THE CITIES OF...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NIXA...OZARK...KIMBERLING CITY...
GALENA...WINONA...EMINENCE...THAYER...ALTON...AVA...WEST PLAINS...
WILLOW SPRINGS...HOUSTON...CABOOL...BRANSON...FORSYTH...
GAINESVILLE...THEODOSIA...SPRINGFIELD AND REPUBLIC.

KSZ073-097-101-MOZ055>056-066>068-077>078-088>089-093>094-
101>102-051100-
BOURBON-CHEROKEE-CRAWFORD-BARRY-BARTON-BENTON-CEDAR-DADE-HICKORY-
JASPER-LAWRENCE-MCDONALD-MORGAN-NEWTON-ST. CLAIR-VERNON-
1232 AM CDT SUN JUN 5 2005

...TORNADO WATCH NUMBER 399 REMAINS VALID UNTIL 6 AM CDT FOR THE
FOLLOWING AREA...

IN KANSAS THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON... CHEROKEE... CRAWFORD...

IN MISSOURI THIS WATCH INCLUDES 13 COUNTIES

IN CENTRAL MISSOURI

BENTON... HICKORY... MORGAN...
ST. CLAIR...

IN SOUTHWEST MISSOURI

BARRY... BARTON... CEDAR...
DADE... JASPER... LAWRENCE...
MCDONALD... NEWTON... VERNON...

THIS INCLUDES THE CITIES OF...HERMITAGE...NEVADA...
APPLETON CITY...OSCEOLA...MONETT...CASSVILLE...BAXTER SPRINGS...
COLUMBUS...VERSAILLES...NEOSHO...GREENFIELD...JOPLIN...CARTHAGE...
LAMAR...FORT SCOTT...WARSAW...COLE CAMP...AURORA...MOUNT VERNON...
PITTSBURG...ANDERSON...PINEVILLE...
EL DORADO SPRINGS AND STOCKTON.

IZZI

The radar

The Springfield radar (KSGF), 74 km away, was scanning. The volume nearest the first event began at 05:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Barry

When
June 4, 11:45 PM CST
Where
Barry County, Cassville
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.683, -93.867

Several street signs and trees were downed from severe thunderstorm wind gusts.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455256.